MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD TI-CRON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

DAVIS & GECK CARIBE LTD TI-CRON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 88862862-34
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open procedure while on curing the prominauris, the device thread broke.They then used another device to resolve the issue in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of nine devices.Visual inspection of the opened products noted seven needles and seven sutures, four of the sutures were partial.Each suture was attached to one needle.All needles had instrument marks on the tip and swages.Two of the needle tips were bent.A needle with a bent tip also had a bend near the swage.Instrument marks were noted near this bent site.A tactile and microscopic inspection of the sealed sutures was performed with no abnormalities.The foils were inspected with light assisted microscopy with no abnormalities.Bend moment testing was performed on the undamaged needles and the results met the specifications for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greate st.Grasping the needle near the swaged end or the tip could cause bends or breaks or damage the connection between the needle and suture.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TI-CRON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7910195
Report Number9612501-2018-01725
Device Sequence Number1449152
Product Code GAT
UDI-Device Identifier10884521058675
UDI-Public10884521058675
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K930591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number88862862-34
Device Catalogue Number88862862-34
Device Lot NumberD7H2682X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer02/20/2019
03/26/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date03/14/2019
04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1